MAUDE Adverse Event Report: ICU MEDICAL, INC. PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

ICU MEDICAL, INC. PORTEX TUBES PDT UNIPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/070
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
B2: death date is unknown.Device evaluation: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.The device has not been returned to the manufacturer.
 
Event or Problem Description
It was reported that the device became displaced following surgical insertion in one of the icu patients.The mechanism/'clip' used to secure the tracheostomy tube itself to the flange caused a potential safety concern.The tracheostomy was mistakenly inserted upside down, with the "clip" facing upwards.This resulted in it becoming knocked open when the patient was moved.The tracheostomy became displaced and the patient rapidly desaturated difficulties replacing it through a fresh stoma.The tracheostomy became displaced the morning after it was surgically placed on (b)(6) 2025.It was also difficult to re-intubate her, but surgical assistance was on hand to place a small (size 6) endotracheal tube through the tracheostomy stoma prior to it being formally replaced in theatre.The patient subsequently died but her death was not directly related to the displaced tracheostomy.The status of the event is resolved.There was patient involvement and adverse harm reported.
 
Additional Manufacturer Narrative
B2: date of death unknown.H3: no device or device photo was returned for investigation.Although the complaint mentions a photo, only a catalogue image was provided, not a photo of the actual used product.Due to this, no root cause was determined.The device history review of the reported lot number was not possible as no lot number was provided.If the product is returned, this complaint will be reopened for further investigation.The customer also had reported a potential issue related to the flange locking mechanism.However, it was also stated that the product was inserted incorrectly, which is the most likely root cause of the reported incident.It was further noted that the tracheostomy displacement was not considered to be the direct cause of the patient's death.

Brand Name
PORTEX TUBES PDT UNIPERC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22554746
Report Number3012307300-2025-08620
Device Sequence Number9647036
Product Code BTO
UDI-Device Identifier15019315060434
UDI-Public(01)15019315060434
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/897/070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age25 YR
Patient SexUnknown
Patient Weight160 KG